Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 11, 2021, 4:03 PM CDT for Itawamba County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 11, 2021, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
986 WWUS84 KMEG 112103 SPSMEG Special Weather Statement National Weather Service Memphis TN 403 PM CDT Fri Jun 11 2021 MSZ009-016-017-112130- Itawamba MS-Lee MS-Prentiss MS- 403 PM CDT Fri Jun 11 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT FOR... Northwestern Itawamba County in northeastern Mississippi... Northeastern Lee County in northeastern Mississippi... South central Prentiss County in northeastern Mississippi... At 402 PM CDT...a strong thunderstorm producing winds up to 40 mph was located near Mantachie, or 10 miles northwest of Fulton, moving south at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern Itawamba...northeastern Lee and south central Prentiss Counties should monitor this storm closely. LAT...LON 3447 8860 3451 8844 3427 8825 3422 8859 TIME...MOT...LOC 2102Z 338DEG 17KT 3440 8850 $$ MJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:48 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 11, 2:48 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
248 PM CDT Fri Jun 11 2021
.SHORT TERM (Tonight through Saturday)...
Convection has finally started to pop up over the area this
afternoon. Instability is quite robust with SPC mesoanalysis
showing 4000 J/KG SBCAPE but we're lacking shear. There seems to
be a boundary from Cherry Valley to about Tishomingo. Our fingers
are crossed that areas that have already seen a lot of flooding
will be missed, but the good news is that rain won't be as
widespread. Storms should start to end by midnight, but a MCS
should push down from Missouri and decay as it tracks into
Arkansas. CAMs show this feature bringing some patchy showers
overnight but nothing too bad. Outside of that, there could be
some patchy fog near the Tennessee River tonight.
Convection will likely develop over the Mid-South on Saturday, with
moderate instability and bulk shear at about 30 knots with northly
flow. Unfortunately heat indices around 100 degrees are likely by
Saturday afternoon. Highs Saturday will be in the upper 80s to
lower 90s.
.LONG TERM...(Saturday night through Friday)...
Transitional period as the upper ridge over the Central Plains
retrogrades into the Rocky Mountain west. This will allow for an
upper trough to carve out across the eastern US. A northerly
surface flow of lower dew points will develop in response for much
of next week.
In the meantime thunderstorms are forecast to scatter across the
region on Saturday night and Sunday. Due to abundant soil moisture
some heat index values may rise to around 100 degrees in the
afternoon. Although temperature values next week will rise to
around 90 degrees, with lower dew points, the heat index is not
expected to rise above 100.
Belles
&&
.AVIATION...
/18z TAFs/
Ceilings are gradually improving with cloud bases generally 2-3
kft. Expect prevailing VFR conditions this afternoon and evening
though tempo vis/ceiling restrictions are likely within scattered,
diurnal convection. Instability will persist overnight with
isolated storms diminishing near sunset. An MCS is expected to
develop over KS/MO this afternoon, diving southeast tonight. This
system is likely to remain west of the Mid-South, but VCSH was
maintained overnight for MEM/JBR given the potential for a few
nocturnal storms. A similar threat will exist farther east as
well, albeit much lower confidence.
Some guidance indicates the potential for low ceilings tonight
across the TN Valley into portions of northeast MS. Confidence is
low but it wouldn't be a huge surprise to see some light fog
and/or stratus late tonight with a tempo stratoCu MVFR deck by
mid-morning as heating commences. Scattered convection will be
around again Saturday afternoon.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for Lee AR-
Phillips.
MO...None.
MS...Flash Flood Watch until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...None.
&&Hazardous weather outlook, Jun 11, 1:40 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Memphis TN 140 PM CDT Fri Jun 11 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 140 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms may produce locally heavy rainfall and flash flooding today, particularly over north Mississippi. Heat index values around 100 degrees along and west of the Mississippi River this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday For Saturday there is a marginal risk for thunderstorms generally south of I-40. Strong thunderstorms are possible again on Sunday. A heat index around 100 degrees is forecast both days .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB/JEB
In the hours before
Special weather statement, Jun 11, 3:26 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Memphis TN 326 PM CDT Fri Jun 11 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-112230- Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 326 PM CDT Fri Jun 11 2021 ...Summer Heat and Humidity Arrives Across the Mid-South... The combination of very warm temperatures along with increasing humidity is causing the heat index to rise to around 100 degrees across parts of the region this afternoon. This is the first time since last summer that we've experienced such heat and humidity. Thus, for those who are outside for extended periods of time, please take precaution, drink plenty of fluids and take periods of rest. The heat and humidity will stick around for the weekend with the heat index once again rising to around 100 degrees on Saturday and Sunday afternoon. Again, those engaged in outdoor activities are urged to be prepared and take precaution.
Special weather statement, Jun 11, 4:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 403 PM CDT Fri Jun 11 2021 MSZ009-016-017-112130- Itawamba MS-Lee MS-Prentiss MS- 403 PM CDT Fri Jun 11 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT FOR... Northwestern Itawamba County in northeastern Mississippi... Northeastern Lee County in northeastern Mississippi... South central Prentiss County in northeastern Mississippi... At 402 PM CDT...a strong thunderstorm producing winds up to 40 mph was located near Mantachie, or 10 miles northwest of Fulton, moving south at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern Itawamba...northeastern Lee and south central Prentiss Counties should monitor this storm closely. LAT...LON 3447 8860 3451 8844 3427 8825 3422 8859 TIME...MOT...LOC 2102Z 338DEG 17KT 3440 8850 MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:51 PM CDT | Areal Flood Warning | MEG | Quitman, Tallahatchie, Yalobusha | 10 hr |
| Jun 11, 2:47 AM CDT | Areal Flood Advisory | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jun 11, 4:20 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Pontotoc | 3 hr |
| Jun 11, 4:29 AM CDT | Flash Flood Warning | MEG | Lafayette | 3 hr |
| Jun 11, 6:26 AM CDT | River Flood Warning | MEG | Quitman | 9 days |
| Jun 11, 6:29 AM CDT | River Flood Warning | MEG | Lafayette | 22 hr |
| Jun 11, 6:56 AM CDT | Areal Flood Advisory | MEG | Lee, Prentiss, Tippah, Union | 3 hr |
| Jun 11, 3:03 PM CDT | Areal Flood Advisory | MEG | Lee, Prentiss, Tippah | 3 hr |
| Jun 11, 3:21 PM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Tippah | 2 hr |
| Jun 11, 5:06 PM CDT | Special Weather Statement | MEG | Monroe | 24 min |
| Jun 11, 5:18 PM CDT | Special Weather Statement | MEG | Union | 27 min |
| Jun 11, 5:33 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Pontotoc, Union | 26 min |
| Jun 11, 5:40 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| Jun 10, 8:01 PM CDT | Special Weather Statement | MEG | Pemiscot | 14 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.